Skip to Main content Skip to Navigation
Journal articles

Linearized wave turbulence convergence results for three-wave systems

Erwan Faou 1, 2, *
* Corresponding author
1 MINGUS - Multi-scale numerical geometric schemes
IRMAR - Institut de Recherche Mathématique de Rennes, ENS Rennes - École normale supérieure - Rennes, Inria Rennes – Bretagne Atlantique
Abstract : We consider stochastic and deterministic three-wave semi-linear systems with bounded and almost continuous set of frequencies. Such systems can be obtained by considering nonlinear lattice dynamics or truncated partial differential equations on large periodic domains. We assume that the nonlinearity is small and that the noise is small or void and acting only in the angles of the Fourier modes (random phase forcing). We consider random initial data and assume that these systems possess natural invariant distributions corresponding to some Rayleigh-Jeans stationary solutions of the wave kinetic equation appearing in wave turbulence theory. We consider random initial modes drawn with probability laws that are perturbations of theses invariant distributions. In the stochastic case, we prove that in the asymptotic limit (small nonlinearity, continuous set of frequency and small noise), the renormalized fluctuations of the amplitudes of the Fourier modes converge in a weak sense towards the solution of the linearized wave kinetic equation around these Rayleigh-Jeans spectra. Moreover, we show that in absence of noise, the deterministic equation with the same random initial condition satisfies a generic Birkhoff reduction in a probabilistic sense, without kinetic description at least in some regime of parameters.
Complete list of metadata

https://hal.inria.fr/hal-01801810
Contributor : Erwan Faou <>
Submitted on : Monday, April 20, 2020 - 6:01:49 PM
Last modification on : Wednesday, January 27, 2021 - 4:04:27 PM

Files

WTRPFend.pdf
Files produced by the author(s)

Identifiers

Citation

Erwan Faou. Linearized wave turbulence convergence results for three-wave systems. Communications in Mathematical Physics, Springer Verlag, 2020, 378 (2), pp.807-849. ⟨10.1007/s00220-020-03799-w⟩. ⟨hal-01801810v3⟩

Share

Metrics

Record views

66

Files downloads

274